On the vorticity direction and the regularity of 3D Navier-Stokes equations

Luigi C. Berselli

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


This short paper presents a simplified and alternative proof of the regularity of weak solutions to the 3D Navier–Stokes equations with 'sufficiently small' jumps in the vorticity direction. Although the main result is very similar to a previously proven one, there are some relevant differences. Specifically, we prove that the smallness condition regarding the angle spanned by the vorticity direction needs to be checked, for each point x in the domain, only over a discrete set of surrounding points. These points lie in the direction of the coordinate axes and have a fixed positive distance from x. This is achieved by using a more direct approach which does not rely on the use of singular integrals theory, but which requires estimates on higher-order derivatives of the velocity.
Original languageEnglish (US)
Pages (from-to)4303-4313
Number of pages11
Issue number8
StatePublished - Jul 3 2023
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2023-07-17
Acknowledgements: The author acknowledges support by INdAM GNAMPA and also by MIUR, within project PRIN20204NT8W4−004: nonlinear evolution PDEs, fluid dynamics and transport equations: theoretical foundations and applications. The author also thanks King Abdullah University of Science and Technology (KAUST) for the support and hospitality during the preparation of the paper.
This publication acknowledges KAUST support, but has no KAUST affiliated authors.


Dive into the research topics of 'On the vorticity direction and the regularity of 3D Navier-Stokes equations'. Together they form a unique fingerprint.

Cite this